Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 77, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 12, 2001, 7:36 PM EDT for Morgan County, Ohio. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 7:36 PM EDT (23:36 UTC)
- Expired
- Jun 12, 2001, 8:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Morgan County, OH
The radar
The Charleston,WV radar (KRLX), 146 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:10 PM EDT | Thunderstorm Wind | Pennsville, OH | Fallen trees blocked County Route 39. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 122336 SVRRLX OHC115-130015- /NEW.KRLX.SV.W.0126.122336-130015/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 736 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN OHIO... * UNTIL 815 PM EDT... * AT 734 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF MALTA...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...CHESTERHILL. <<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. , PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:35 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 12, 3:35 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 335 PM EDT TUE JUN 12 2001 MODELS NOW IN FAIRLY GOOD AGREEMENT IN MOVEMENT OF REMNANTS OF ALLISON. NOW A MORE NORTHEASTERLY TRACK WITH LITTLE..IF ANY...EFFECT ON CWA WEATHER. MANY TIMES..SUBSIDENCE TO THE WEST OF A TROPICAL SYSTEM GIVES MUCH OF THE CWA GREAT WX. CHANCE SHOWERS INTO WV MTNS ZONES WITH EASTERLY FLOW. CHC SHOWERS/TSTMS DROPPING INTO SE OH AND NRN WV ZONES LATER TONIGHT AS MCS IN IA/IL TRACKS ESE AND WEAKENS. OTHERWISE...HAZY...VERY WARM AND HUMID WITH CHANCE OF MAINLY AFTERNOON SHOWERS/TSTMS. NGM GUID TEMPS LOOK GOOD. ONLY MINOR CHANGES IN EXTENDED FORECAST. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ZINN
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:59 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 46 min |
| Jun 12, 7:11 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 34 min |
| Jun 12, 7:44 PM EDT | Flash Flood Warning | RLX | Athens | 3 hr |
| Jun 12, 7:46 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.